Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 129, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2002, 5:57 PM CDT for Beaver County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2002, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 15, 2002, 7:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:59 PM CDT | Hail 1.75 | Forgan, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
W. Woodward Airport, OK (KWWR), launched 12:00Z, 11.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 152257 SVRAMA OKC007-160000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 555 PM CDT SAT JUN 15 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 700 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FORGAN...OR ABOUT 6 MILES NORTH OF BEAVER...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... BEAVER...TURPIN...SLAPOUT...KNOWLES...GATE...FORGAN...ELMWOOD... BRYANS CORNER...BOYD AND BALKO LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM-TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS LAT...LON 3698 10092 3653 10090 3652 10004 3699 10003
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:20 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 15, 3:20 PM CDT, 2 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT SAT JUN 15 2002 BUSY WITH GRIDS THIS AFTN SO DISCUSSION WILL BE SHORT. PSBL SIG SVR WX EVENT...MAINLY LARGE HAIL AND DAMAGING WINDS...BEGINNING UPSTREAM IN CO AND KS AND WILL HEAD SEWD THRU FCST AREA THIS EVENING AND TNGT. LIKELY POPS ALL ZNS AND SVR WORDING MENTIONED. BREAK ON SUNDAY AS ATMO RECOVERS WITH SOME MOUNTAIN STORMS TO THE W AND NW...HEADING SEWD LATE SUN AFTN AND SUN EVENING. SLGHT CHC TO CHC REASONABLE. LITTLE CHANGE FOR MON AND TUE AS SOME SEMBLANCE OF NW FLOW CONTINUES. FLOW TRANSITIONS TO MORE OF A SW REGIME WED THRU END OF WEEK AS TROF BEGINS HEADING INTO PAC NW AND UPPER RIDGE BUILDS SLIGHTLY INTO AREA WITH AXIS E OF FCST AREA. WILL RETAIN SLGHT CHC POPS FOR WED THRU SAT AT THIS TIME. WARMING TREND INTO MIDDLE AND LATTER PART OF NEXT WEEK LOOKS PLAUSIBLE. SVR WATCH BEING ISSUED NOW SO WILL END. .AMA... TX...NONE. OK...NONE. ANDRADE
In the hours before
Special weather statement, Jun 15, 12:41 PM CDT, 5 hours 16 minutes before
OKZ001>003-TXZ001>020-152300- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1241 PM CDT SAT JUN 15 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. AMPLE LOW LEVEL MOISTURE AND A NORTHWEST FLOW ALOFT WILL PERSIST ACROSS THE PANHANDLES THROUGH TONIGHT. A COLD FRONT WILL MOVE SOUTH ACROSS THE PANHANDLES LATE THIS AFTERNOON AND EVENING. A WEAK DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL ALSO MOVE SOUTHEAST ACROSS THE AREA THIS EVENING. THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS WESTERN KANSAS AND EASTERN COLORADO AS OF EARLY THIS AFTERNOON. AS DAYTIME HEATING CONTINUES...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE SETTING THE STAGE FOR WIDESPREAD THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST ACROSS THE PANHANDLES THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE STORMS...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE THUNDERSTORMS ARE EXPECTED TO TRANSITION INTO A LARGE COMPLEX THIS EVENING AND TONIGHT PRODUCING LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING...ESPECIALLY ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR QUICK ACTIVATION THIS AFTERNOON THROUGH TONIGHT. SD
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.